New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
12 Replies

Due to the amount of pain I have on a daily basis, my rheu decided to have me SAMPLE the Savella. I am already on Morphine and am BEGGING for something for breakthru pain. WHILE my doctors try to FIGURE it out on whether they would like to give me anything, she said to try Savella. It is the newest FDA approved drug for Fibro.
Well, I am having HORRIBLE hot/ cold flashes. I already have some temp issues esp since I had a hysterectomy a few years ago and the morphine also causes FLUSHING. But, it is worse now. I am also getting VERY light headed when going from a sitting to standing position. I called the doctor and they said for me to cotinue the meds and that I would see a difference within 2 weeks if this is going to work properly.

Just wondering if anyone else was on this and had any side effects.

I am willing to try this to see if it will help with my pain. As long as I don't end up a light headed, dizzy sweaty person! lol

Any suggestions, comments are appreciated!


Fantod - August 31

I want to preface my comments by saying that I am extremely sensitive to medication of any kind. My rheumy decided to try me on Savella to see if it would help or if I could tolerate it. After a couple of days I became hysterical over nothing and everything. I cried at the drop of a hat and was irrational. I did call the pharmaceutical company directly and they said that this was an "adverse reaction" (duh). I was really disappointed as I had noticed a difference in my pain level while on it. I just could not handle the extreme mood changes and took myself off of it. I'd try and stick it out and see if your body will adjust. Every medication has a break in period of some sort. I just wasn't willing or able to tolerate what Savella did to me. Take care.



Thanks Fantod. I hope this does help with the pain. I am willing to do/ try anything! My doc also suggested I do aqua therapy. I have done this before, but it has been quite some time. I don't really remember it helping me that much, but I am willing to try it and see what happens.

If you don't mind me asking, what medication do you take? If any? I know I wouldn't be this sane if it wasn't for my Celexa, ativan and Morphine!
The Celexa is newer and seems to be helping with the depression and anxiety as well as the Ativan when needed.

The Morphine helps MOST of the time with the pain, but I do need something for breakthru. And would like to find a LONG TERM solution so I am not on heavy pain meds the rest of my life...


Noca - August 31

INPAINDAILYJC you need to keep pushing for a real breakthru pain medication, as Savella is not a breakthru pain medication. I suggest either Dilaudid or Opana, both work great and should vaporize your pain :)

As for Savella, its a good long term treatment. The initial side effects should wear off within a couple weeks of sustained use.




I completely agree about the break thru meds! I take the Morphine XR 30 mgs every 12 hours. When I talked to my doc about the increasing pain I am having, he suggested uping the dose of the Morphine. I am not trying to go up already. This should be a last resort. He is more willing to up the morphine than to give me a breakthru and I don't know why]! It drives me nuts. I am struggling day to day now trying to make it. I work and take care of my daughter. I deserve to have another med to help with pain.



Fantod - August 31

I take Cymablata (30 mg), Mobic (7.5 mg) due to underlying orthopedic issues and I am a med maj patient. I also use Melatonin, Calms Forte and Curamin. I have used the Flector pain patch and a cream called Ketoprofen (also for pain) which has to made up by a compound pharmacy. I have huge problems with medication which is a constant source of frustration for any medical professional that has to try and manage my medical issues. The doses I take are pitifully low.

Other than shooting me with a silver bullet (so I don't come back) there is not much I tolerate and what I do tolerate can change on a moments notice. I do OK for the most part and when I read about other peoples condition I feel grateful that my health issues are not worse. As Winston Churchill used to say during WWII - KBO (keep buggering on)!

With regards to aqua therapy - not a bad idea but you should be in a class for arthitics not a regular class. The pace would probably finish you off in the latter. You might also consider Tai Chi which can be done at home with a DVD. It is very good for stress reduction. and although it appears to be a very slow moving exercise, the work out is very good. Take care.


ellymay - September 1

I had those same effects after starting Savella and became so fatigued I didn't even have the energy to get up one morning to go to work. I called the dr. for directions to wean off the med but then decided I would try a slower titration up to the max dose. i took several weeks to get to the max dose and found that the flushes and flashes are now only occasional and very bearable. I would speak with your doc about trying this. I also experienced some mild nausea for a short time but that has stopped. It has been very helpful for me and we all understand the frustration of finding the right regimen that will help you feel better. My doc said that his pts report about a 50/50 success rate. I was lucky to find something that is finally working though I still take Vicoprofen for break through pain. Good Luck.


justshea - September 1

I am on Savella now, have been for about 4-5 months. They gave me a starter pack, but I don't remember what the lowest dosage was. By the time I got to the highest dosage, I started getting nauseous. So, my rheu said to split in half and take half in the a.m. and half in the p.m.. That didn't work, so I just took half in the a.m. and it didn't bother me. I did that for about a month and now I've gotten to a whole one in the a.m.. I'm suppose to take a whole one in the a.m. and 1 in the p.m., but haven't gotten that brave yet. It really does help with my pain, but then everyone is different. Good luck!


Kaia-angel - September 1

i tried savella and it was nasty to me! It made me feel like i was going to pass out when i stood up, and felt like my heart was pounding out my chest, i got really bad night sweats, they screwed with my energy levels.. Well what energy i did have. my headaches got worse (which i was already having debilitating headaches) and unfortunately no pain relief. I had such high hopes b/c it seemed to work for some people! But i just couldnt continue taking it.




I started having the severe dizziness within the first few days on Savella. And now I am in the second week and it is getting worse since the medication has doubled! I also feel very tired but just thought it could be the Fibro flare..

I am not seeing any difference! I just see the three side effects FULL FORCE. I think I am going to stop taking it in the next day or so. It isn't worth it! I actually felt like I was going to FAINT yesterday! It was NOT GOOD.


Kaia-angel - September 2


i started the titration pack and when it got to taking the 50mg tablet 2xs a day my rheum said to just take it once a day. but after 5 days of that i had to stop! i just couldnt deal w. the effects of it. i too never felt anything positive out of it. but if you quit cold turkey be prepared for minor withdrawls. i had electric like surges in my body the 2nd day i didnt take it. but that also happened to me when i quit taking my lexapro when i got pregnant with both of my daughters. let me know how it goes with weaning yourself off! and if you decide to keep taking it, let me know if you notice any positive changes! good luck!



Thanks for the feedback. I am giong to try to keep taking it. I am in the second day of the 50 mgs twice a day. My rheumy told me to hang in there with the side effects and see if this works as this is the last FIBRO FDA approved med I have tried.

This FIBRO stuff can be pretty hard on us and our bodies huh?!

I will let you know how things pan out. I am going to take it until the two weeks is over. But I doubt to continue this as it isn't working and just bringing more side effects into the picture. Like I need more problems! lol



Ok, so I stopped taking this horrible medicine. It isn't helping. I am more irritated than normal and this is not touching the pain.
Now that I am no longer on this medicine, I am not dizzy upon standing and feeling sick to my stomach.

Well, at least I tried :(



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question